Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Feb 27, 2013, 6:30 AM CST for Jefferson County, Missouri. It took effect at Feb 27, 2013, 1:05 PM CST. It was in force for 41 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 27, 2013, 6:30 AM CST (12:30 UTC)
- In effect from
- Feb 27, 2013, 1:05 PM CST
- Expired
- Mar 1, 2013, 6:27 AM CST
- In force
- 41 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jefferson County, MO
The radar
The St Louis radar (KLSX), 35 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big River at Byrnesville (BYRM7). The gauge peaked at 16.27 ft at Feb 27, 2013, 11:00 PM CST.
- Action stage
- 13 ft
- Minor stage
- 16 ft
- Moderate stage
- 20 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07018500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
674
WGUS43 KLSX 271230
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
630 AM CST WED FEB 27 2013
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
BIG RIVER
AT BYRNESVILLE...AFFECTING JEFFERSON COUNTY
.THIS FLOOD WARNING IS A RESULT OF MELTING SNOW AND 0.75 TO 1.25
INCHES OF RAINFALL THE PAST 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND
ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-281230-
/O.NEW.KLSX.FL.W.0015.130227T1905Z-130301T1200Z/
/BYRM7.1.ER.130227T1905Z.130228T0000Z.130228T1200Z.NO/
630 AM CST WED FEB 27 2013
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE BIG RIVER AT BYRNESVILLE
* FROM THIS AFTERNOON TO FRIDAY MORNING.
* AT 5:45 AM WEDNESDAY THE STAGE WAS 14.2 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 16.9 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT THE HIGHWAY MM BRIDGE
BEGINS FLOODING.
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/28 03/01 03/02 03/03 03/04
BIG RIVER
BYRNESVILLE 16.0 14.22 16.0 10.3 8.2 7.0 6.22 follow-up statements
572
WGUS83 KLSX 271720
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 AM CST WED FEB 27 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI..
BIG RIVER
AT BYRNESVILLE...AFFECTING JEFFERSON COUNTY
.THIS FLOOD WARNING IS A RESULT OF RUNOFF DUE TO SNOW MELT AND
RECENT PRECIPITATION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-281720-
/O.CON.KLSX.FL.W.0015.130227T1905Z-130301T1200Z/
/BYRM7.1.ER.130227T1905Z.130228T0000Z.130228T1200Z.NO/
1120 AM CST WED FEB 27 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG RIVER AT BYRNESVILLE
* UNTIL FRIDAY MORNING.
* AT 10:45 AM WEDNESDAY THE STAGE WAS 15.3 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND CONTINUE TO RISE TO NEAR 16.9 FEET BY THIS EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY THURSDAY MORNING.
* IMPACT...AT 15.5 FEET...ROCKFORD BEACH PARK AT THE HIGHWAY MM BRIDGE
BEGINS FLOODING.
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/28 03/01 03/02 03/03 03/04
BIG RIVER
BYRNESVILLE 16.0 15.26 16.0 10.3 8.2 7.0 6.2072
WGUS83 KLSX 280144
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
744 PM CST WED FEB 27 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
BIG RIVER AT
BYRNESVILLE
.THIS FLOOD WARNING IS A RESULT OF SNOWMELT AND AROUND ONE INCH OF
PRECIPITATION OVER THE PAST 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC099-010144-
/O.EXT.KLSX.FL.W.0015.000000T0000Z-130301T1227Z/
/BYRM7.1.ER.130227T2256Z.130228T0600Z.130228T1227Z.NO/
744 PM CST WED FEB 27 2013
THE FLOOD WARNING CONTINUES FOR
THE BIG RIVER AT BYRNESVILLE
* UNTIL THURSDAY MORNING.
* AT 6:45 PM WEDNESDAY THE STAGE WAS 16.1 FEET.
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 16.4 FEET TONIGHT BEFORE
FALLING BELOW FLOOD STAGE THURSDAY MORNING.
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 02/28 03/01 03/02 03/03 03/04
BIG RIVER
BYRNESVILLE 16.0 16.11 16.1 10.4 8.1 6.9 6.1What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 27, 5:23 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 27, 5:23 AM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
523 AM CST WED FEB 27 2013
.SHORT TERM...
ISSUED AT 304 AM CST WED FEB 27 2013
(TODAY AND TONIGHT)
PRIMARY FOCUS FOR THIS PERIOD IS SNOW ASSOCIATED WITH TWO SHORTWAVES
ROTATING AROUND THE CUTOFF LOW NOW CENTERED OVER WESTERN OHIO. ONE
SHORTWAVE IS NOW IS HOLDING NEARLY STATIONARY ON THE MISSOURI/IOWA
BORDER WHILE THE SECOND IS MOVING QUICKLY EAST ON THE
KANSAS/OKLAHOMA BORDER. THINK THE GOING FORECAST IS ON TRACK AS
RADAR MOSAIC IS SHOWING A BROAD AREA OF LIGHT SNOW EXTENDING FROM
CENTRAL IOWA SOUTH ACROSS WESTERN AND INTO CENTRAL MISSOURI. LIGHT
SNOW IS ALSO FALLING HERE AT THE WFO AT THIS TIME. MODEL GUIDANCE
HAS THESE TWO SHORTWAVES COMING INTO PHASE AND MERGING WITH THE LOW
BETWEEN 12Z AND 18Z TODAY. AS THE WAVES MERGE...THE AREA OF LIFT
BROADENS TO ENCOMPASS MUCH OF THE AREA. I EXPECT THAT THE BAND OF
SNOW WILL LIKEWISE EXPAND ACROSS MUCH OF THE AREA. QPF OUTPUT FROM
THE MODELS CONTINUES TO BE LIGHT...BUT UP TO 2 INCHES OF SNOW IS
STILL POSSIBLE WITH THE HIGHER AMOUNTS SKEWED NORTH/WEST ACROSS
THE ADVISORY AREA. EXPECT NO CHANGES TO HEADLINES AT THIS TIME.
SHOULD SEE SNOW TAPER OFF TO FLURRIES THIS EVENING AS THE
CONGLOMERATE SHORTWAVE MOVES EAST AS DOES THE LARGER CUTOFF LOW.
HAVE KEPT CHANCE WORDING IN THE FORECAST THOUGH AS THERE ARE SOME
HINTS THAT ANOTHER WEAKER WAVE WILL ROTATE SOUTH ACROSS THE AREA
OVERNIGHT.
CARNEY
&&
.LONG TERM...
ISSUED AT 304 AM CST WED FEB 27 2013
THURSDAY THROUGH TUESDAY)
THE PARADE OF SHORTWAVES CONTINUES LATE THURSDAY AS THE WAVE
CURRENTLY OVER EASTERN MONTANA GETS PULLED SOUTH INTO THE MEAN
LONGWAVE TROF. THIS WILL KEEP THE CHANCE FOR LIGHT SNOW GOING UNTIL
THE WAVE CLEARS THE AREA LATE FRIDAY. ALL THOSE SHORTWAVES WILL
BUNCH UP OVER THE EASTERN SEABOARD. THIS WILL CREATE A HIGHLY
AMPLIFIED PATTERN KEEPING US IN NORTHERLY FLOW ALOFT ALLOWING A
STRONG...COLD HIGH PRESSURE TO BUILD SOUTH INTO THE MISSISSIPPI
VALLEY FROM CANADA OVER THE WEEKEND. THE NEXT SHORTWAVE WILL MOVE
ACROSS THE ROCKIES ON MONDAY FORCING LEE SIDE CYCLOGENESIS OVER
COLORADO. THE LOW IS FORECAST TO DIP ACROSS THE SOUTHERN PLAINS
INTO THE LOWER MISSISSIPPI VALLEY ON TUESDAY. THIS WILL BRING THE
AREA OUR NEXT CHANCE FOR PRECIP. TOO EARLY TO TELL WHAT FORM IT
WILL TAKE...BUT A MIX OF RAIN AND SNOW IS POSSIBLE.
CARNEY
&&
.AVIATION...
ISSUED AT 520 AM CST WED FEB 27 2013
IFR CEILINGS AND VISIBILITY WITH LIGHT SNOW WILL CONTINUE THIS
MORNING AT ALL TERMINALS. SOME IMPROVEMENT EXPECTED BY AFTERNOON
AND EVENING. NORTHWEST WIND TO INCREASE TODAY AND GUST TO 25KT.
SPECIFICS FOR KSTL...
IFR CEILING AND LOWERING OF VISIBILITY EXPECTED THIS MORNING.
ACCUMULATION WILL BE CONFINED TO ELEVATED SURFACES AS TEMPERATURES
REMAIN AT OR ABOVE FREEZING. SOME IMPROVEMENT TO MVFR EXPECTED
THIS EVENING. NORTHWEST WIND TO INCREASE AND BECOME GUSTY LATER
THIS MORNING.
CVKING
&&
.PRELIMINARY POINT TEMPS/POPS...
SAINT LOUIS 37 29 38 28 / 80 40 30 30
QUINCY 33 26 35 23 / 90 40 30 30
COLUMBIA 34 27 36 24 / 80 30 30 30
JEFFERSON CITY 36 27 36 26 / 70 30 30 30
SALEM 37 30 38 28 / 70 50 30 30
FARMINGTON 38 29 38 27 / 40 30 30 30
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR KNOX MO-
LEWIS MO-MARION MO-MONROE MO-RALLS MO-SHELBY MO.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR AUDRAIN MO-
BOONE MO-CALLAWAY MO-COLE MO-GASCONADE MO-LINCOLN MO-
MONITEAU MO-MONTGOMERY MO-OSAGE MO-PIKE MO-WARREN MO.
IL...WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS EVENING FOR ADAMS IL-
BROWN IL-PIKE IL.
WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR CALHOUN IL.
&&
WFO LSXHazardous weather outlook, Feb 27, 5:11 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CST WED FEB 27 2013 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 511 AM CST WED FEB 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT PERIODS OF LIGHT SNOW WILL AFFECT THE AREA TODAY. AROUND 2 INCHES OF NEW SNOW ACCUMULATION IS EXPECTED OVER NORTHWEST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS...WITH LESSER AMOUNTS SOUTH AND EAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ARE ENCOURAGED TO REPORT NEW SNOW ACCUMULATIONS TODAY. CARNEY
In the hours before
Local storm report, Feb 27, 4:02 AM CST, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
402 AM CST WED FEB 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 AM SNOW 1 N MURRY 39.06N 92.18W
02/27/2013 M0.4 INCH BOONE MO TRAINED SPOTTER
SNOWFALL SINCE 9 PM.
&&
CVKINGLocal storm report, Feb 27, 5:37 AM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
537 AM CST WED FEB 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 AM SNOW HANNIBAL 39.71N 91.38W
02/27/2013 M0.5 INCH MARION MO TRAINED SPOTTER
&&
CARNEYNearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.